Texas, 2014Drought in Texas, September 1 to 30, 2014
September 1 to 30, 2014 · NWS CRP · 5 events in 5 counties and zones
Abundant rainfall occurred over the Coastal Bend, Brush Country, and portions of the Mid-Coast regions through the month of September. This alleviated the severe drought conditions over parts of South Texas.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant rainfall occurred over the Coastal Bend, Brush Country, and portions of the Mid-Coast regions through the month of September. This alleviated the severe drought conditions over parts of South Texas. Below normal rainfall occurred over the Victoria Crossroads where severe drought conditions lingered through the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 11:43 PM CST, 17 minutes earlier.
Area forecast discussion, Aug 31, 11:43 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1243 AM CDT MON SEP 1 2014
.DISCUSSION...SEE AVIATION SECTION FOR 06Z TAFS.
&&
.AVIATION...EVEN THOUGH GOES SOUNDER SHOWS THAT AIR MASS OVER THE
COASTAL PLAINS HAS DRIED OUT SOME DURING THE EVENING HOURS...THERE
REMAINS HIGH BOUNDARY LAYER MOISTURE WITH DEWPOINT TEMPS IN THE
UPPER 70S OVER THE COASTAL PLAINS. LOW CLOUD SATELLITE IMAGERY
INDICATED AREAS OF STRATUS/MVFR CEILINGS FROM HEBBRONVILLE TO
BEEVILLE TO VICTORIA. LOW LEVEL WIND FLOW WILL BE WEAK DURING THE
OVERNIGHT HOURS...SHOULD SEE AREAS OF FOG FORM FROM ALICE TO
BEEVILLE TO VICTORIA WITH MAINLY MVFR VSBYS BUT IFR VSBYS COULD
OCCUR FROM 09-13Z IN THE VICTORIA AREA. EXPECT VFR CONDITIONS WILL
BECOME PREVALENT BETWEEN 14-15Z. ISOLATED CONVECTION WILL BE
POSSIBLE FOR COASTAL AREAS THIS MORNING AND THEN INLAND FOR THIS
AFTERNOON BUT CHANCES FOR CONVECTION WILL BE SLIGHT.
&&
.PREV DISCUSSION... /ISSUED 958 PM CDT SUN AUG 31 2014/
DISCUSSION...WEAK UPPER TROUGH/WEAKNESS IN HEIGHT FIELD (500MB)
OVER THE COAST. COPIOUS MSTR REMAINS OVER THE COASTAL BEND/MSA
THIS EVENING (GOES SOUNDER PWAT VALUES.) NAM AND GFS DIVERGE WITH
REGARD TO CIN VALUES OVER LAND OVERNIGHT WITH GFS DEPICTING HIGH
VALUES AND THE CORRESPONDING NAM VALUES NEAR NIL. WL COMPROMISE
WITH INTRODUCTION OF LESS THAN 20 PERCENT OF SHOWERS OVER THE
COASTAL COUNTIES AND 20 PERCENT CHANCE OF SHOWERS/THUNDERSTORMS
OVER THE COASTAL WATERS (FAIRLY CONSISTENT WITH SREF QPF
PROBABILITIES.) ANTICIPATE THAT WIND WILL REMAIN PREDOMINATELY
BELOW SCEC OVER THE COASTAL WATERS OVERNIGHT (NAM/GFS/LOCAL
ARW/RAP DETERMINISTIC.) THERE IS A SMALL RISK FOR FOG OVER MAINLY
THE WRN CWA OVERNIGHT YET NOT CONFIDENT ENOUGH TO ADD TO GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 92 79 87 78 / 20 40 30 60 30
VICTORIA 77 94 77 91 76 / 20 40 20 40 20
LAREDO 78 100 80 96 80 / 10 20 10 40 20
ALICE 77 95 77 89 77 / 10 40 20 60 20
ROCKPORT 80 89 80 87 80 / 30 40 30 60 30
COTULLA 77 99 77 94 76 / 10 20 10 30 20
KINGSVILLE 78 91 78 88 79 / 20 40 30 60 30
NAVY CORPUS 80 88 80 87 80 / 30 40 30 60 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TMT/89...AVIATION
Hazardous weather outlook, Aug 31, 4:47 AM CST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT SUN AUG 31 2014
TXZ229>234-239>247-011100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
547 AM CDT SUN AUG 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OVER THE COASTAL
BEND...WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE BRUSH COUNTRY.
NO SEVERE WEATHER IS EXPECTED. LOCALLY HEAVY RAINFALL MAY DEVELOP
WITH SLOW MOVING THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST ACROSS
SOUTH TEXAS THROUGH MUCH OF NEXT WEEK. LOCALLY HEAVY RAINFALL MAY
ACCOMPANY ANY OF THE SLOWER MOVING STORMS.
MAXIMUM HEAT INDEX VALUES FROM 105 TO 109 DEGREES WILL BE POSSIBLE
ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT ANY
RAINFALL TOTALS WOULD BE APPRECIATED.
GMZ230-235-250-255-270-275-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
547 AM CDT SUN AUG 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY OVER THE
MIDDLE TEXAS COASTAL WATERS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
MIDDLE TEXAS COASTAL WATERS THROUGH MUCH OF THE WEEK.
Drought, Victoria
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought continued over all of the county through the month.
Drought, Goliad
- When
- September 1, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought continued over the eastern portion of the county through the month.
Drought, Calhoun
- When
- September 1, 12:00 AM CST to September 20, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Severe drought ended over the county by the end of the month.
Drought, Nueces
- When
- September 1, 12:00 AM CST to September 20, 11:59 PM CST
- Where
- Nueces forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought ended over the county by the end of the month.
Drought, Kleberg
- When
- September 1, 12:00 AM CST to September 20, 11:59 PM CST
- Where
- Kleberg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Severe drought ended over the county by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 1, 20141 death · 1 event
- Drought in Texas, September 1 to 30, 2014$3.0 million · 24 events
- Tornadoes and Hail in Missouri, September 1, 20142 injured · $450,000 · EF1 · 18 events
- Flash Flooding and Damaging Winds in Georgia, September 1 to 3, 20143 injured · $308,000 · 60 kt wind · 26 events
- Tornado and Hail in Oklahoma, September 1, 2014$1.5 million · EF0 · 8 events
- Tornadoes and Damaging Wind in Michigan, September 1, 2014$486,000 · EF1 · 5 events
- Tornadoes and Hail in Kansas, September 1, 2014$120,000 · EF1 · 20 events
- Wildfire in California, September 1 to 30, 2014$600,000 · 1 event
- Drought in Texas, September 1 to 30, 2014$105,000 · 19 events
- Flood and Heavy Rain in Iowa, September 1 to 2, 2014$100,000 · 20 events
- Drought in Oklahoma, September 1 to 30, 201443 events
- Flooding in Iowa, September 1 to 2, 2014$45,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544327, 544328, 544329, 544330, 544331.